Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2016, 4:37 PM EDT for Pike County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 4:37 PM EDT (20:37 UTC)
- Expired
- Apr 26, 2016, 5:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, IN
The radar
The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:03 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611
WUUS53 KPAH 262037
SVRPAH
INC125-262115-
/O.NEW.KPAH.SV.W.0013.160426T2037Z-160426T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PIKE COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 515 PM EDT
* AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PETERSBURG...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PETERSBURG AND WINSLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 8714 3854 8711 3851 8707 3841 8707
3837 8732 3838 8732 3838 8734 3847 8743
3850 8737 3851 8737 3852 8731 3851 8729
3852 8726 3854 8725 3855 8719
TIME...MOT...LOC 2035Z 231DEG 11KT 3846 8731
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
561
WWUS53 KPAH 262057
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM EDT TUE APR 26 2016
INC125-262115-
/O.CON.KPAH.SV.W.0013.000000T0000Z-160426T2115Z/
PIKE IN-
457 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN PIKE COUNTY...
AT 457 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PETERSBURG...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3852 8714 3854 8711 3851 8707 3847 8707
3843 8727 3848 8730 3852 8731 3851 8729
3852 8726 3854 8725 3855 8719
TIME...MOT...LOC 2057Z 231DEG 11KT 3850 8724
HAIL...1.00IN
WIND...60MPH
$$207
WWUS53 KPAH 262100
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM EDT TUE APR 26 2016
INC125-262110-
/O.CAN.KPAH.SV.W.0013.000000T0000Z-160426T2115Z/
PIKE IN-
500 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN INDIANA.
LAT...LON 3852 8714 3854 8711 3851 8707 3847 8707
3843 8727 3848 8730 3852 8731 3851 8729
3852 8726 3854 8725 3855 8719
TIME...MOT...LOC 2057Z 231DEG 11KT 3851 8723
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:41 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 26, 3:41 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Paducah KY 241 PM CDT TUE APR 26 2016 .SHORT TERM...(Tonight through Thursday night) Issued at 241 PM CDT Tue Apr 26 2016 Isolated to scattered showers have started to develop across our northern counties in the warm unstable air south of a warm front. Thunderstorm complex in east central Missouri will continue to move east southeast, reaching our northwest counties around 20z, and sliding across our northern counties through 00z. Models indicate the warm front will continue to meander near the Interstate 64 corridor into tonight. Locations near the front will be the better focus for showers and storms, though isolated to scattered showers and storms will be possible area wide through the overnight. By late tonight, the eastward progression of a cold front will bring a surge of moisture/showers and thunderstorms into our western counties. The approach and passage of the cold front will keep widespread showers and storms across our entire region through the day Wednesday and into Wednesday evening. Showers and storms will taper off from west to east late Wednesday night into Thursday. Models show the cold front east of our area by midday Thursday, so just a few showers and storms may linger in our far eastern counties mainly early in the day. South winds across the region will keep us unseasonably warm tonight into Wednesday night. Low temperatures tonight will be in the lower to middle 60s, and just couple of degrees cooler for Wednesday night in the upper 50s to lower 60s. Highs on Wednesday will be in the upper 70s to around 80 degrees. A weak upper level ridge will briefly build into our region late Thursday into Thursday night. This will help give a brief break in our stormy weather pattern. Temperatures will remain warm on Thursday with highs in the upper 70s to around 80 degrees, but winds will shift to the northwest by Thursday night. This will drop lows back into the middle to upper 50s, which is actually still above seasonal normals. .LONG TERM...(Friday through Tuesday) Issued at 241 PM CDT Tue Apr 26 2016 The forecast for the long term period continues to indicate a rather wet period. Average confidence in the first half of the long term period, then below average in the second half due to greater model differences. A closed H5 low moving northeast out of the four corners region on Friday will induce a surface low over the panhandle of Texas on a frontal boundary extending from the low to the south of our area. This will generate an overrunning rain event that is forecast to push showers and thunderstorms into our far western counties by Friday afternoon. As the system slowly approaches, precipitation chances continue to ramp up Friday into Friday night, with the highest chances area wide being Saturday and Saturday night with the passage of the system. In its wake, precipitation chances are expected to taper off from the west but will linger from Sunday into Monday due to the presence of upstream upper level energy and decent moisture. Monday night into Tuesday the latest GFS and ECMWF deterministic models are showing weak H5 ridging, little to no deep layer moisture, and high pressure at the surface, therefore no QPF forecast. However the Superblend and GEFS ensembles thinks there's a chance for showers, albeit small, in those periods so will keep pops low. Temperatures remain at or above normal through the period. && .AVIATION... Issued at 1246 PM CDT Tue Apr 26 2016 MVFR conditions will prevail through much of the TAF period. VFR conditions will continue for the next hour or two until a broad area of showers and thunderstorms passes through the Quad State area this afternoon and evening, causing sharp ceiling and visibility changes and gusty winds. After convection and showers move out this evening, MVFR cigs and south winds AOB 7 kts will prevail until near sunrise. While some uncertainty exists regarding tomorrow's forecast, at this time it is likely that another wave of convection will pass through in the morning hours. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RST LONG TERM...JP AVIATION...BP2
Hazardous weather outlook, Apr 26, 4:12 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT TUE APR 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 312 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. ...SEVERE THUNDERSTORM WATCH #106 IN EFFECT UNTIL 7 PM FOR PARTS OF SOUTHWEST IL AND SOUTHEAST MO... ...SEVERE THUNDERSTORM WATCH #110 IN EFFECT UNTIL 10 PM FOR SCOTT COUNTY MO...AND PARTS OF SOUTHERN IL AND WESTERN KY...AND ALL OF SOUTHWEST IN... .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS GENERALLY NORTH OF A LINE FROM POPLAR BLUFF MO TO SIKESTON MO TO PADUCAH KY TO GREENVILLE KY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT BECOME SEVERE. SEE SEVERE THUNDERSTORM WATCHES 106 AND 110 FOR ADDITIONAL DETAILS. OTHERWISE...SMALL THUNDERSTORM CHANCES EXIST OVERNIGHT WITH THE PRIMARY ASSOCIATED HAZARDS BEING LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WEDNESDAY AND WEDNESDAY NIGHT INCLUDE A SLIGHT RISK OF SEVERE STORMS FOR DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO A POSSIBILITY WITH THE BEST CHANCE TIME PERIOD FOR STRONG OR SEVERE STORMS WEDNESDAY AFTERNOON AND EVENING. MORE STORM CHANCES EXIST OVER THE WEEKEND AND MAY INCLUDE A THREAT FOR SEVERE WEATHER HAZARDS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING HOURS...ESPECIALLY IN THOSE AREAS MENTIONED IN THE FIRST PARAGRAPH ABOVE. JP
In the hours before
Special weather statement, Apr 26, 4:18 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CDT TUE APR 26 2016 ILZ075>078-080>083-262130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI 318 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY... STRONG TO SEVERE THUNDERSTORMS POSSIBLE DURING THE LATE AFTERNOON HOURS...ESPECIALLY ALONG INTERSTATE 64. STORMS MOVING OUT OF ST. LOUIS ARE PRODUCING WIND DAMAGE INCLUDING CARS BEING BLOWN OFF THE ROAD. IF THESE STORMS HOLD TOGETHER... SEVERE WEATHER IS POSSIBLE FOR AREAS ALONG INTERSTATE 64. A SEVERE THUNDERSTORM WATCH IS IN EFFECT. THIS IS THE TIME TO PREPARE. PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:52 PM EDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 9 min |
| Apr 26, 5:52 PM EDT | Severe Thunderstorm Warning | PAH | Gibson, Posey | 23 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | PAH | Posey | 14 min |
| Apr 26, 5:56 PM EDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 34 min |
| Apr 26, 6:48 PM EDT | Severe Thunderstorm Warning | PAH | Vanderburgh, Warrick | 42 min |
| Apr 26, 6:55 PM EDT | Areal Flood Advisory | PAH | Vanderburgh | 2 hr |
| Apr 26, 6:56 PM EDT | Tornado Warning | PAH | Spencer, Vanderburgh, Warrick | 21 min |
| Apr 26, 7:10 PM EDT | Areal Flood Advisory | PAH | Gibson, Pike | 3 hr |
| Apr 26, 7:15 PM EDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 45 min |
| Apr 26, 7:30 PM EDT | Severe Thunderstorm Warning | PAH | Spencer | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.